Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have folliculitis, pus-filled bump. Applied Clindamycin lotion. How to get rid of this?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5614 Questions
I was diagnosed with folliculitis due to shaving my genital area. I just squeezed a bump and out came puss and hair. I was given clindamycin lotion as a topical antiniotic. I have two smal bumps left that wont go away. How do I get rid of this? It's humiliating.
Posted Fri, 12 Apr 2013 in Skin Hair and Nails
Answered by Dr. Ivan R. Rommstein 57 minutes later
Hi and welcome to XXXXXXX
It is not uncommon to have skin infection after shaving, especially in genital area.
It happens when small wound is made while shaving and then bacteria called Staphylococcus from skin contaminate this small wound. Second mechanism is when one hair folicule invert and become infected.
So beside carefuly shaving you can apply some of antiseptic losionts right after shaving. When folliculitis already occur those antibiotic lotions you ve mentioned in most cases wont be helpful because puss must be drained by sqeezing as you did or by minor surgical procedure.
Bumps in that area aren caused only by infection. It can be sign of swollen lymph node, lipoma, atheroma or other benign skin lesions.
WIsh I ve been helpful. If you have any question be free to ask.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor